Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 7, NWS Pocatello, ID

March 7, 2017

NWS Pocatello, ID issued this wind advisory at Mar 7, 2017, 2:07 PM MST. It took effect at Mar 8, 2017, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2017, 2:07 PM MST (21:07 UTC)
In effect from
Mar 8, 2017, 11:00 AM MST
Expired
Mar 8, 2017, 7:00 PM MST
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

904 
WWUS75 KPIH 072107
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
207 PM MST Tue Mar 7 2017

IDZ020-021-081100-
/O.NEW.KPIH.WI.Y.0007.170308T1800Z-170309T0200Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
207 PM MST Tue Mar 7 2017

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 11 AM to 7 PM MST Wednesday. 

* IMPACTS/TIMING...Strong southwesterly winds will develop by
  Wednesday afternoon. Expect strong cross winds along Highways 20
  and 26 from Blackfoot to Idaho Falls, and along Interstate 86.

* WINDS...Southwest around 25 mph with gusts to 45 mph.

* LOCATIONS...Idaho Falls, Pocatello, Chubbuck, American Falls,
  Blackfoot, INL, Rexburg, Mud Lake, Fort Hall Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that gusts over 45 mph are possible. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Valle
3 follow-up statements
564 
WWUS75 KPIH 080932
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
232 AM MST Wed Mar 8 2017


IDZ020-021-082200-
/O.CON.KPIH.WI.Y.0007.170308T1800Z-170309T0200Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
232 AM MST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* IMPACTS/TIMING...Strong southwesterly winds will develop by 
  Wednesday afternoon. Expect strong cross winds along Highways 
  20 and 26 from Blackfoot to Idaho Falls, and along Interstate 
  86. 

* WINDS...Southwest around 30 mph with gusts to 45 mph.

* LOCATIONS...Idaho Falls, Pocatello, Chubbuck, American Falls, 
  Blackfoot, INL, Rexburg, Mud Lake, Fort Hall Reservation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that gusts over 45 mph are possible. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
094 
WWUS75 KPIH 082000
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
100 PM MST Wed Mar 8 2017

IDZ020-021-090200-
/O.CON.KPIH.WI.Y.0007.000000T0000Z-170309T0200Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
100 PM MST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* IMPACTS/TIMING...Strong southwesterly winds will continue into
  the evening. Expect strong cross winds along Highways 20 and 26
  from Blackfoot and Idaho Falls to INL, and along Interstate 86.

* WINDS...Southwest 25 to 30 mph with gusts to 45 mph.

* LOCATIONS...Idaho Falls, Pocatello, Chubbuck, American Falls, 
  Blackfoot, INL, Rexburg, Mud Lake, Fort Hall Reservation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that gusts over 45 mph are possible. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Valle
040 
WWUS75 KPIH 090153
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
653 PM MST Wed Mar 8 2017

IDZ020-021-090300-
/O.EXP.KPIH.WI.Y.0007.000000T0000Z-170309T0200Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
653 PM MST Wed Mar 8 2017

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Wind speeds were beginning to drop off across the Snake River
Plain this evening and thus the wind advisory will be allowed to
expire at 7 PM MST this evening. Elevated speeds of 25 to 30 mph
were still evident across INL but are expected to drop below 20
mph by around midnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 7, 1:50 PM MST, 17 minutes earlier.

Area forecast discussion, Mar 7, 1:50 PM MST, 17 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
150 PM MST Tue Mar 7 2017

.SHORT TERM...Tonight through Thursday night.

Active pattern continues across the region with another system
expected to moving into the region this afternoon. This system will
bring a round of light precipitation to the Magic Valley and Snake
Plain but heavy snow to the central Idaho mountains and upper Snake
highlands above 6000 feet. Also expect winds to increase tonight and
on Thursday so blowing and drifting snow may be a problem for those
areas. Winter storm warnings are in effect for the central Idaho
mountains where 6 to 12 inches is possible above 6000 feet and
winter weather advisories are in effect for the upper Snake
highlands where 4 to 8 inches is likely through noon Wednesday.
Meanwhile a wind advisory is in effect for the Snake Plain where we
may see wind gusts to 45mph are possible especially around INL.
Models show the high elevation snow never truly ending, just letting
up some Wednesday afternoon and evening. Another round of heavy snow
arrives late Wednesday night and Thursday which will continue into
Friday. However temperatures will be warming considerably and snow
levels by Thursday will be well above 7000 feet.

Valle

.LONG TERM...Friday through next Tuesday. Forecast model guidance
continues to suffer from poor continuity from run to run...and this
leads to an overall lower than average confidence in forecast
details in the long term portion of the forecast. The good news is
that most recent changes in guidance are consistent from model to
model. Mountain snow expected to gradually wind down on Friday with
a trend towards dry conditions for Saturday beneath a building weak
high pressure ridge. Guidance brings next round of precipitation
into the region Saturday night into Sunday, with precipitation
focused mainly over the mountains. Weak high pressure brings drier
conditions for earlier next week before the next wave of moisture
arrives by mid-week. Temperatures forecast to be above average
through the period. Freezing levels on Friday around 7,000-7,500
feet elevation then falling to 5,500 to 6,000 feet Saturday. With
warmer southwest flow re-establishing itself early next week
freezing levels rise back to around 7,000 feet elevation once
again. Any lingering valley snow will continue to melt. Good news
is that at this time no significant valley precipitation expected,
outside of perhaps the Wood River Valley. AD/Valle

&&

.AVIATION...Periods of showers expected through the period with
variable CIG/VIS. VFR CIGS currently for BYI and PIH...although
-SHRASN late this afternoon may bring CIGS down to MVFR,
particularly at PIH, with briefly IFR possible. Expect mainly RA
at BYI with SHSN at PIH gradually trending towards more RA as
warmer air continues to move in. CIGs should be lower at IDA
through the period compared to PIH or BYI w/ moist up-valley flow
-- mainly MVFR to occasional IFR. SN expected for KSUN, although
may back up the onset of lower CIG/VIS to closer to 00Z. Currently
carrying CIGs falling below airfield minimums by 23Z but may make
this an hour or two later based on latest trends. Expect MVFR/IFR
CIGs to continue at DIJ in -SHSN. Otherwise, breezy SW winds to
continue across the Snake Plain sites through the period, with
gusts 25-30KT, particularly at IDA. Strong SW winds exist aloft,
so for any site whose surface winds slacken overnight, could
certainly see some LLWS issues with 40KTs around 2,000ft AGL.
AD/Valle

&&

.HYDROLOGY...Flood advisories continue for southern Minidoka
county where rapid snowmelt continues to produce problems. Also a
flood advisory is in effect for the Darlington area in Custer
county from an ice jam. Models show best potential for snowmelt
will be in Lincoln county, northern Minidoka, and perhaps southern
Custer near Carey. However, don't expect the more significant
snowmelt to occur until Thursday so will hold off on issuing any
additional hydrologic products at this time.

Valle

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM to 7 PM MST Wednesday for IDZ020-021.

Winter Storm Warning until 11 AM MST Wednesday for IDZ018-031.

Winter Weather Advisory until 11 AM MST Wednesday for IDZ019.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:20 PM MSTAreal Flood AdvisoryPIHButte24 hr
Mar 7, 10:59 AM MSTWinter Storm WarningPIH16 hr
Mar 7, 10:59 AM MSTWinter Weather AdvisoryPIH63 hr

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.